Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Jan 14, 2009, 1:37 PM EST for 6 counties in Florida. It took effect at Jan 15, 2009, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2009, 1:37 PM EST (18:37 UTC)
- In effect from
- Jan 15, 2009, 12:00 PM EST
- Expired
- Jan 15, 2009, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 141837 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 137 PM EST WED JAN 14 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON FOR 4 OR MORE HOURS OF HUMIDITIES BELOW 35 PERCENT FOR ALL COUNTIES EXCEPT PINELLAS... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... .COOLER AND MUCH DRIER AIR DESCENDING UPON THE REGION IN THE WAKE OF A COLD FONT PASSAGE. FLZ039-042-043-048-049-051-052-055>057-060>062-065-150645- /O.UPG.KTBW.FW.A.0004.090115T1700Z-090115T2300Z/ /O.NEW.KTBW.FW.W.0004.090115T1700Z-090115T2300Z/ /O.NEW.KTBW.FW.A.0005.090116T1700Z-090116T2300Z/ /O.CON.KTBW.FW.W.0003.000000T0000Z-090114T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 137 PM EST WED JAN 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A COLD AND DRY AIRMASS WILL DOMINATE THE AREA DURING THE NEXT SEVERAL DAYS. RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT FOUR TO FIVE HOURS THIS AFTERNOON WITH MINIMUM RELATIVE HUMIDITIES AROUND 30 PERCENT. THESE CONDITIONS WILL PERSIST INTO THURSDAY WITH RELATIVE HUMIDITIES EXPECTED TO FALL BELOW 35 PERCENT FOR FOUR OR MORE HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-150645- /O.NEW.KTBW.FW.W.0004.090115T1700Z-090115T2300Z/ PINELLAS- 137 PM EST WED JAN 14 2009 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. A COLD AND DRY AIRMASS WILL DOMINATE THE AREA DURING THE NEXT SEVERAL DAYS. RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT FOUR TO FIVE HOURS THIS AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
5 follow-up statements
000 WWUS82 KTBW 141840 CCA RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 140 PM EST WED JAN 14 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON FOR 4 OR MORE HOURS OF HUMIDITIES BELOW 35 PERCENT FOR ALL COUNTIES EXCEPT PINELLAS... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... .COOLER AND MUCH DRIER AIR DESCENDING UPON THE REGION IN THE WAKE OF A COLD FONT PASSAGE. FLZ039-042-043-048-049-051-052-055>057-060>062-065-150645- /O.UPG.KTBW.FW.A.0004.090115T1700Z-090115T2300Z/ /O.NEW.KTBW.FW.W.0004.090115T1700Z-090115T2300Z/ /O.NEW.KTBW.FW.A.0005.090116T1700Z-090116T2300Z/ /O.CON.KTBW.FW.W.0003.000000T0000Z-090114T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 140 PM EST WED JAN 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A COLD AND DRY AIRMASS WILL DOMINATE THE AREA DURING THE NEXT SEVERAL DAYS. RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT FOUR TO FIVE HOURS THIS AFTERNOON WITH MINIMUM RELATIVE HUMIDITIES AROUND 30 PERCENT. THESE CONDITIONS WILL PERSIST INTO THURSDAY WITH RELATIVE HUMIDITIES EXPECTED TO FALL BELOW 35 PERCENT FOR FOUR OR MORE HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-150645- /O.NEW.KTBW.FW.W.0004.090115T1700Z-090115T2300Z/ PINELLAS- 140 PM EST WED JAN 14 2009 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. A COLD AND DRY AIRMASS WILL DOMINATE THE AREA DURING THE NEXT SEVERAL DAYS. RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT FOUR TO FIVE HOURS THURSDAY AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
000 WWUS82 KTBW 142258 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 558 PM EST WED JAN 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT THURSDAY AFTERNOON FOR ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA FOR LONG DURATIONS OF LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR ALL BUT THE IMMEDIATE COAST FOR LONG DURATIONS OF LOW RELATIVE HUMIDITIES... .COOLER AND MUCH DRIER AIR DESCENDING UPON THE REGION IN THE WAKE OF A COLD FONT PASSAGE. THIS AIRMASS WILL GET REINFORCED BY A SURGE OF ARCTIC AIR FRIDAY...KEEPING DANGEROUS FOR THE NEXT SEVERAL DAYS. FLZ039-042-043-048-049-051-052-055>057-060>062-065-151230- /O.EXP.KTBW.FW.W.0003.000000T0000Z-090114T2300Z/ /O.CON.KTBW.FW.W.0004.090115T1700Z-090115T2300Z/ /O.CON.KTBW.FW.A.0005.090116T1700Z-090116T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 558 PM EST WED JAN 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON. A COLD AND DRY AIRMASS WILL DOMINATE THE AREA DURING THE NEXT SEVERAL DAYS. RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT FOUR TO FIVE HOURS THURSDAY AFTERNOON AND SIMILAR CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-151230- /O.CON.KTBW.FW.W.0004.090115T1700Z-090115T2300Z/ PINELLAS- 558 PM EST WED JAN 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. A COLD AND DRY AIRMASS WILL DOMINATE THE AREA DURING THE NEXT SEVERAL DAYS. RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT FOUR TO FIVE HOURS THURSDAY AFTERNOON. TEMPERATURES RIGHT ALONG THE COAST IN PINELLAS COUNTY ARE EXPECTED TO STAY LOW ENOUGH TO PREVENT ANY RED FLAG CONDITIONS. HOWEVER EVEN A SUBTLE DECREASE IN EITHER THE TEMPERATURE OR DEWPOINT FORECASTS OVER THE NEXT DAY MAY FORCE A WATCH TO BE EXPANDED INTO THIS REGION. STAY TUNED FOR UPDATES. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ RJS
000 WWUS82 KTBW 150935 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 435 AM EST THU JAN 15 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON FOR 4 OR MORE HOURS OF HUMIDITIES BELOW 35 PERCENT FOR ALL COUNTIES... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS... .COOLER AND MUCH DRIER AIR WILL CONTINUE TO SETTLE INTO THE AREA TODAY. THIS AIRMASS WILL GET REINFORCED BY A SURGE OF ARCTIC AIR FRIDAY...KEEPING DANGEROUS FIRE CONDITIONS IN PLACE FOR THE NEXT FEW DAYS. FLZ039-042-043-048-049-051-052-055>057-060>062-065-152300- /O.CON.KTBW.FW.W.0004.090115T1700Z-090115T2300Z/ /O.CON.KTBW.FW.A.0005.090116T1700Z-090116T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 435 AM EST THU JAN 15 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON. A COLD AND DRY AIRMASS WILL DOMINATE THE AREA DURING THE NEXT SEVERAL DAYS. RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT FOUR TO FIVE HOURS THURSDAY AFTERNOON AND SIMILAR CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-152300- /O.CON.KTBW.FW.W.0004.090115T1700Z-090115T2300Z/ PINELLAS- 435 AM EST THU JAN 15 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON. A COLD AND DRY AIRMASS WILL DOMINATE THE AREA DURING THE NEXT SEVERAL DAYS. RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT FOUR TO FIVE HOURS THURSDAY AFTERNOON. TEMPERATURES ARE EXPECTED TO STAY COOL ENOUGH TO PREVENT ANY RED FLAG CONDITIONS FRIDAY AFTERNOON...BUT 1 TO 3 HOURS OF HUMIDITIES BELOW 35 PERCENT WILL BE POSSIBLE. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
000 WWUS82 KTBW 151907 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 207 PM EST THU JAN 15 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON FOR 4 OR MORE HOURS OF HUMIDITIES BELOW 35 PERCENT FOR ALL COUNTIES EXCEPT CHARLOTTE AND LEE... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS... .COOLER AND MUCH DRIER AIR IS SETTLING INTO THE AREA. THIS AIRMASS WILL GET REINFORCED BY A SURGE OF ARCTIC AIR FRIDAY...KEEPING DANGEROUS FIRE CONDITIONS IN PLACE FOR THE NEXT FEW DAYS. FLZ062-065-160930- /O.CAN.KTBW.FW.W.0004.000000T0000Z-090115T2300Z/ /O.CON.KTBW.FW.A.0005.090116T1700Z-090116T2300Z/ CHARLOTTE-LEE- 207 PM EST THU JAN 15 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS CANCELED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON. EXTENSIVE CLOUD COVER OVER SOUTHERN FLORIDA WILL KEEP AFTERNOON TEMPERATURES COOL ENOUGH TO PREVENT LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELED. CONDITIONS WILL DRY OUT AGAIN ON FRIDAY AFTERNOON WITH RELATIVE HUMIDITIES NEARING CRITICAL LEVELS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ039-042-043-048-049-051-052-055>057-060-061-160930- /O.CON.KTBW.FW.W.0004.000000T0000Z-090115T2300Z/ /O.CON.KTBW.FW.A.0005.090116T1700Z-090116T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO- 207 PM EST THU JAN 15 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... A COLD AND DRY AIRMASS WILL DOMINATE THE AREA DURING THE NEXT SEVERAL DAYS. RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT FOUR TO FIVE HOURS THIS AFTERNOON AND SIMILAR CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-152300- /O.CON.KTBW.FW.W.0004.000000T0000Z-090115T2300Z/ PINELLAS- 207 PM EST THU JAN 15 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A COLD AND DRY AIRMASS WILL DOMINATE THE AREA DURING THE NEXT SEVERAL DAYS. RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT FOUR TO FIVE HOURS THIS AFTERNOON. TEMPERATURES ARE EXPECTED TO STAY COOL ENOUGH TO PREVENT ANY RED FLAG CONDITIONS FRIDAY AFTERNOON...BUT 1 TO 3 HOURS OF HUMIDITIES BELOW 35 PERCENT WILL BE POSSIBLE. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
000 WWUS82 KTBW 152255 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 555 PM EST THU JAN 15 2009 ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS... .COOLER AND MUCH DRIER AIR IS SETTLING INTO THE AREA. THIS AIRMASS WILL GET REINFORCED BY A SURGE OF ARCTIC AIR FRIDAY... KEEPING DANGEROUS FIRE CONDITIONS IN PLACE FOR THE NEXT FEW DAYS. FLZ039-042-043-048-049-051-052-055>057-060-061-161230- /O.EXP.KTBW.FW.W.0004.000000T0000Z-090115T2300Z/ /O.CON.KTBW.FW.A.0005.090116T1700Z-090116T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO- 555 PM EST THU JAN 15 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON. CONDITIONS WILL DRY OUT AGAIN FRIDAY AFTERNOON WITH RELATIVE HUMIDITIES NEARING CRITICAL LEVELS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-160000- /O.EXP.KTBW.FW.W.0004.000000T0000Z-090115T2300Z/ PINELLAS- 555 PM EST THU JAN 15 2009 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. $$ FLZ062-065-161230- /O.CON.KTBW.FW.A.0005.090116T1700Z-090116T2300Z/ CHARLOTTE-LEE- 555 PM EST THU JAN 15 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON. CONDITIONS WILL DRY OUT FRIDAY AFTERNOON WITH RELATIVE HUMIDITIES NEARING CRITICAL LEVELS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 14, 1:06 PM EST, 31 minutes earlier.
Area forecast discussion, Jan 14, 1:06 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
106 PM EST WED JAN 14 2009
...FREEZING TEMPERATURES EXPECTED NEXT FEW NIGHTS...
.SHORT TERM (TONIGHT - FRIDAY)...WATER VAPOR SHOWS HIGHLY AMPLIFIED
PATTERN WITH A HUGE RIDGE OFF THE WEST COAST UP INTO ALASKA...WITH
A SIMILAR AMPLITUDE TROUGH ACROSS THE EASTERN HALF OF NORTH AMERICA.
THIS WILL CONTINUE TO DRIVE THE COLDEST AIRMASS OF THE SEASON
SOUTHWARD OUT OF NORTHERN AND CENTRAL CANADA INTO THE EASTERN HALF
OF THE US...THROUGH MOST OF THE FORECAST PERIOD. FOR OUR CWA...THIS
WILL BE THE COLDEST AIRMASS TO AFFECT US SINCE JAN 3 2008.
TONIGHT...HIGH PRES WILL SETTLE OVER FL WITH LIGHT WINDS. THIS
TYPICALLY SETS US UP FOR GOOD RADIATIONAL COOLING...EXCEPT FOR HIGH
CLOUDS ACROSS OUR SOUTHERN ZONES WHICH SHOULD HELP SLOW THE TEMP
FALL THERE. WITH THE FIRST BATCH OF COLD AIR ALREADY OVER OUR
CWA...TEMPS WILL FALL INTO THE UPPER 20S ACROSS THE NATURE COAST
COUNTIES...WITH A FEW OF THE NORMALLY COLDER SPOTS DIPPING DOWN TO
AROUND 27. THUS...FREEZE WARNING TONIGHT FOR LEVY...CITRUS...
SUMTER...AND HERNANDO COUNTIES IN EFFECT...WHICH IS A DOWNGRADE FROM
THE HARD FREEZE WARNING WHICH WAS EARLIER IN EFFECT. RIGHT NOW
NUMBERS APPEAR TO STAY JUST ABOVE HARD FREEZE NUMBERS. SOUTH OF THIS
WARNED AREA...CIRRUS MAY BEGIN TO AFFECT TEMP TRENDS...THUS RIGHT
NOW WERE NOT EXPECTING A SIGNIFICANT COVERAGE OF FREEZING
TEMPS...BUT THE NORMALLY COLDER SPOTS IN PASCO...INTERIOR
HILLSBOROUGH...AND WESTERN POLK COUNTIES WILL SEE AN HOUR OR TWO OF
TEMPS RIGHT AROUND FREEZING...OTHERWISE LOWS FROM 33-37 CAN BE
EXPECTED ACROSS MOST OF OUR CENTRAL AND SOUTHERN ZONES EAST OF I-75.
THUS A FROST ADVISORY WILL BE ISSUED FOR THE COUNTIES FROM PASCO
SOUTH TO SARASOTA...AND EAST TO HIGHLANDS COUNTY. WITH WINDS
DROPPING TO AOB 5 MPH TONIGHT...WIND CHILL ADVY NOT NEEDED ATTM.
THURSDAY...LITTLE CHANGE WITH PLENTY OF SUNSHINE THROUGH HIGH
CLOUDS...AND QUITE CHILLY WITH HIGHS FROM THE UPPER 50S NORTH TO
LOWER 60S SOUTH.
THURSDAY NIGHT...A SECOND BLAST OF COLD AIR WILL COME DOWN FROM THE
NORTH. IT WILL TURN BREEZY WITH CAA STRENGTHEN...SETTING US UP FOR
AN ADVECTIVE FREEZE EVENT. WE CURRENTLY HAVE A FREEZE WATCH FROM
HILLSBOROUGH AND POLK COUNTIES NORTHWARD TO LEVY (EXCLUDING
PINELLAS). THIS WILL NEED UPGRADED TO A WARNING (HARD FREEZE NORTH
OF HERNANDO) WITH THE OVERNIGHT PACKAGE. IN ADDITION...CAA WILL
RESULT IN BREEZY CONDITIONS OVERNIGHT...THUS A WIND CHILL ADVY WILL
BE NEEDED FOR MOST OF OUR CWA...WITH WIND CHILL VALUES DROPPING TO
THE MID 20S ACROSS OUR CENTRAL AND SOUTHERN ZONES...AND WIND CHILL
VALUES IN THE TEENS NORTH OF TAMPA BAY. WORTH NOTING THAT CIRRUS MAY
GET RATHER THICK OVER US THURSDAY NIGHT...THUS HELPING THE TEMPS
FROM FALLING EVEN LOWER THAN CURRENT FORECAST. HOWEVER SINCE THIS
WILL BE AN ADVECTIVE FREEZE...THE CIRRUS IMPACT SHOULD BE LESSENED.
FRIDAY...A REPEAT OF THURSDAY BUT EVEN COLDER - SUNNY WITH HIGHS
ONLY IN THE LOW 50S ACROSS LEVY COUNTY...MID-UPR 50S CENTRAL
ZONES...AND AROUND 60 SOUTH NEAR FORT MYERS.
FOR ADDITIONAL CLIMATE AND RECORD INFORMATION...FREEZING TEMP
IMPACTS AND PREPAREDNESS INFORMATION...PLEASE SEE OUR LATEST PUBLIC
INFORMATION STATEMENT WHICH IS ALSO AVAILABLE ONLINE AT
HTTP://WEATHER.GOV/TAMPABAY
&&
.LONG TERM (FRIDAY NIGHT - WEDNESDAY)...LITTLE CHANGES FOR THE LONG
TERM PERIOD. A TROUGH PARKED OVER THE EASTERN STATES WILL PUSH A
COUPLE OF WEAK AND DRY COLD FRONT BOUNDARIES ACROSS THE STATE
THROUGH MONDAY. FOR THE MOST PART...STRONG SURFACE HIGH PRESSURE
SHOULD KEEP THE AREA DRY WITH ONLY ISOLATED/20 POPS SUNDAY EVENING
WITH THE SECOND FROPA. YET ANOTHER FRONT SEEMS TO REACH THE AREA ON
TUESDAY...BUT MODELS REMAIN VERY CONSERVATIVE WITH THIS SYSTEM WITH
NO SIGNIFICANT WEATHER ASSOCIATED WITH IT.
TEMPERATURES ARE EXPECTED TO REMAIN COLDER THAN NORMAL THROUGH THE
FORECAST PERIOD. PERIODS OF EARLY MORNING FREEZING TEMPS ARE
POSSIBLE...ESPECIALLY ACROSS THE NATURE COAST COUNTIES...DURING THE
UPCOMING WEEKEND.
&&
AVIATION...VFR CONDITIONS SHOULD PREVAIL THROUGH THE NEXT 24 HOURS
EXCEPT FOR SOME BRIEF PERIODS OF MVFR VISB AROUND 5SM IN BR AT
TPA...SRQ AND PIE OVERNIGHT.
&&
.MARINE...FAIR MARINE CONDITIONS ATTM WILL BE SHORT LIVED AS THE
NEXT BLAST OF COLD AIR...AND SUBSEQUENT STRONG HIGH PRESSURE...MOVES
SOUTH TOWARD THE GULF THURSDAY AND FRIDAY. WINDS WILL INCREASE TO 20
KTS FROM THE NORTH BY LATE THURSDAY...AND INCREASE TO 20-25 KNOTS
WITH HIGHER GUSTS THURSDAY NIGHT AND EARLY FRIDAY. SCA WILL BE
NEEDED WITH THE 4 AM CWF TONIGHT. WINDS AND SEAS WILL SETTLE DOWN
OVER THE WEEKEND AS THE HIGH BUILDS OVER THE WATERS. THE NEXT WIND
EVENT AND POSSIBLE SCA CONDITIONS WILL COME WITH THE NEXT FRONT
EARLY NEXT WEEK.
&&
.FIRE WEATHER...COOL BUT VERY DRY. RFW WILL BE NEEDED NEXT FEW DAYS.
THE WARNING CONTINUES TODAY. WILL UPGRADE THE WATCH TO A WARNING FOR
THURSDAY...AND ISSUE ANOTHER FIRE WEATHER WATCH FOR FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 39 63 37 56 / 0 0 0 5
FMY 43 67 42 63 / 0 0 0 5
GIF 37 62 36 58 / 0 0 0 5
SRQ 40 64 35 60 / 0 0 0 5
BKV 26 62 28 56 / 0 0 0 5
SPG 45 62 42 56 / 0 0 0 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.
RED FLAG WARNING FROM 12 PM TO 6 PM EST THURSDAY FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
FIRE WEATHER WATCH FRIDAY AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-
HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-
PASCO-POLK-SARASOTA-SUMTER.
FROST ADVISORY FROM 1 AM TO 8 AM EST THURSDAY FOR DE SOTO-HARDEE-
HIGHLANDS-HILLSBOROUGH-MANATEE-PASCO-POLK.
FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
CITRUS-HERNANDO-HILLSBOROUGH-LEVY-PASCO-POLK-SUMTER.
FREEZE WARNING FROM 1 AM TO 8 AM EST THURSDAY FOR CITRUS-
HERNANDO-LEVY-SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...17/PETRO
LONG TERM/AVIATION...22/REYNESHazardous weather outlook, Jan 14, 5:20 AM EST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 520 AM EST WED JAN 14 2009 FLZ039-042-043-048>052-055>057-060>062-065-141530- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 520 AM EST WED JAN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... COLD HIGH PRESSURE WILL BUILD IN OVER THE NORTHERN GULF AND SOUTHEASTERN STATES TODAY AND TONIGHT. LIGHT WINDS AND CLEAR WILL ALLOW TEMPERATURES TO FALL RAPIDLY AFTER SUNSET TONIGHT. A HARD FREEZE WARNING IS NOW IN EFFECT AND TEMPERATURES ACROSS THE NATURE COAST WILL FALL BELOW FREEZING AFTER MIDNIGHT WITH TEMPERATURES LIKELY BOTTOMING OUT IN THE MID AND UPPER 20S BY EARLY THURSDAY MORNING. ACROSS THE REMAINDER OF WEST CENTRAL AND SOUTHWEST FLORIDA...SOME NEAR FREEZING TEMPERATURES WILL BE POSSIBLE OVER PASCO...HILLSBOROUGH AND POLK COUNTIES MAINLY EAST OF THE I 75 CORRIDOR. IN ADDITION TO THE COLD TEMPERATURES AREAS OF FROST WILL FORM OVER THE NATURE COAST...WITH PATCHY FROST OVER INTERIOR SECTIONS OF WEST CENTRAL FLORIDA EARLY THURSDAY MORNING. SIGNIFICANT DAMAGE IS POSSIBLE TO COLD SENSITIVE PLANTS. PLAN TO COVER OR BRING INDOORS THIS EVENING. PETS SHOULD ALSO BE BROUGHT INDOORS. ALSO...THIS IS A GOOD TIME TO ENSURE THAT YOUR HOME HEATING SYSTEM IS IN GOOD WORKING ORDER. WRAP OR COVER EXPOSED OUTDOOR PIPES TO PREVENT THEM FROM BURSTING. RESIDENTS PLANNING TO BE OUTDOOR TONIGHT AND EARLY THURSDAY MORNING SHOULD PREPARE ACCORDINGLY. WEAR SEVERAL LAYERS OF CLOTHING...AS THEY WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET. ...FIRE WEATHER IMPACT... MUCH DRIER AND COLDER AIR IS OVERSPREADING WEST CENTRAL AND SOUTHWEST FLORIDA EARLY THIS MORNING. THIS DRIER AIR WILL LEAD TO LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT OVER A LARGE PORTION OF THE AREA THIS AFTERNOON AND RED FLAG WARNINGS HAVE BEEN POSTED. THESE LOW HUMIDITY VALUES WILL INCREASE THE SPREAD OF ANY FIRE THAT MAY START WITHIN THE WARNING AREA...SO ALL RESIDENTS SHOULD USE CARE WITH ANY OUTDOOR OPEN FLAME TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...EXCESSIVE COLD IMPACT... ANOTHER COLD FRONT WILL SWEEP THROUGH TH REGION ON THURSDAY. THIS FRONT WILL USHER IN EVEN COLDER AIR AS A LARGE ARCTIC SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTH...WITH ADDITIONAL SUB-FREEZING TEMPERATURE LIKELY ACROSS THE NATURE COAST...WITH SOME ADDITIONAL FREEZING TEMPERATURES POSSIBLE INTO CENTRAL INTERIOR LOCATIONS MAINLY EAST OF THE I 75 CORRIDOR LATE THURSDAY NIGHT INTO FRIDAY MORNING. IN ADDITION TO THE COLD TEMPERATURES WINDS IN THE 10 TO 15 MPH RANGE THURSDAY NIGHT WILL SUPPORT VERY LOW WIND CHILLS ACROSS THE ENTIRE AREA. PRECAUTIONS SHOULD BE TAKEN NOW TO PROTECT COLD SENSITIVE PLANTS AND VEGETATION. PETS SHOULD BE BROUGHT INDOORS EARLY THURSDAY EVENING. ALSO...THIS IS A GOOD TIME TO ENSURE THAT YOUR HOMES HEATING SYSTEM IS IN GOOD WORKING ORDER. RESIDENTS PLANNING TO BE OUTDOOR THURSDAY NIGHT AND EARLY FRIDAY MORNING SHOULD PREPARE ACCORDINGLY. WEAR SEVERAL LAYERS OF CLOTHING...AS THEY WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET. ...WIND AND SEA IMPACT... ANOTHER COLD FRONT WILL MOVE THROUGH WEST CENTRAL AND SOUTHWEST FLORIDA ON THURSDAY. IN THE WAKE OF THIS FRONT NORTHWEST TO NORTH WINDS WILL INCREASE TO AROUND 20 KNOTS OVER THE ADJACENT GULF WATERS THURSDAY NIGHT INTO FRIDAY WITH SEAS BUILDING INTO THE 5 TO 7 FOOT RANGE. THESE INCREASING WINDS AND SEAS WILL LEAD TO HAZARDOUS BOATING CONDITIONS AND MARINERS AND ALL SMALL CRAFT OPERATORS...ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALLER VESSELS...MAY WANT TO POSTPONE TRIPS INTO THE GULF UNTIL CONDITIONS IMPROVE ON SATURDAY. ...FIRE WEATHER IMPACT... A REINFORCING COLDER AND DRIER AIR MASS WILL MOVE INTO WEST CENTRAL AND SOUTHWEST FLORIDA ON THURSDAY. THIS DRIER AIR WILL LIKELY LEAD TO LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT OVER MUCH OF WEST CENTRAL AND SOUTHWEST FLORIDA DURING THURSDAY AND FRIDAY AFTERNOONS. THESE LOW HUMIDITY VALUES WILL INCREASE THE SPREAD OF ANY FIRE THAT MAY START...SO ALL RESIDENTS SHOULD USE CARE WITH ANY OUTDOOR OPEN FLAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:20 AM EST | Freeze Watch | TBW | Polk, Sumter | 36 hr |
| Jan 14, 3:20 AM EST | Hard Freeze Warning | TBW | Sumter | 12 hr |
| Jan 14, 4:45 AM EST | Red Flag Warning | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 13 hr |
| Jan 14, 1:37 PM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 39 hr |
| Jan 14, 3:03 PM EST | Frost Advisory | TBW | DeSoto, Hardee, Highlands, Polk | 13 hr |
| Jan 14, 3:03 PM EST | Freeze Warning | TBW | Sumter | 17 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.